question-icon

What are the side effects of Domperidone?

default
Posted on Mon, 1 Feb 2016
Question: Hi,

My wife has delivered baby boy on 11th Aug 2015. Baby is now 4 months 25 days old.

Breastfeeding has been normal, baby getting enough milk 2 hours after taking food. When asked to doctor for any tablets for increasing lactation, doctor has recommended to use domperidone 10mg. My wife was using them from 14th Dec, initially 1 tablet a day for 5 days, 2 tablets a day for another 5 days and taking 3 tablets a day from 24th Dec.

Her menstrual cycles after delivery happened on 26th Oct, 28th Nov. The next cycle did not yet occur. Before pregnancy her menstrual cycles were very regular.

1. Are these tablets affecting her menstrual cycle. Is it safe to continue them. She has some body pains and leg pains.
2. Baby is breastfeeding mainly from one side only. Can anything be done so that baby takes milk from both sides.

Thanks,
XXX.
doctor
Answered by Dr. Deepti Verma (20 minutes later)
Brief Answer:
Domperidone delays the periods

Detailed Answer:
Hi dear,
I have gone through your question and understand your concerns.
Domperidone causes generalized body ache, leg cramps and menstrual irregularities.
1. Domperidone affects the menstrual cycles due to the hormonal changes in the body.
It can delay the period.
I do not advise at all to take domperidone to increase the breast milk supply.
She should take plenty of fluids, high protein diet amd milk to increase the breast milk supply.
2. She should latch her baby to both breasts to encourage breast feeding from both the sides. However, most of the babies , as they grow, develop preference to feed from one side only.
Hope you found the answer helpful. Please do get back for further queries.
Wishing you good health.
Regards
DR Deepti Verma
OBGYN
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Deepti Verma

OBGYN, Maternal and Fetal Medicine

Practicing since :2009

Answered : 5068 Questions

premium_optimized

The User accepted the expert's answer

Share on
What are the side effects of Domperidone?

Brief Answer: Domperidone delays the periods Detailed Answer: Hi dear, I have gone through your question and understand your concerns. Domperidone causes generalized body ache, leg cramps and menstrual irregularities. 1. Domperidone affects the menstrual cycles due to the hormonal changes in the body. It can delay the period. I do not advise at all to take domperidone to increase the breast milk supply. She should take plenty of fluids, high protein diet amd milk to increase the breast milk supply. 2. She should latch her baby to both breasts to encourage breast feeding from both the sides. However, most of the babies , as they grow, develop preference to feed from one side only. Hope you found the answer helpful. Please do get back for further queries. Wishing you good health. Regards DR Deepti Verma OBGYN